MAUDE Adverse Event Report: AMERICAN ORTHODONTICS PALATAL ARCH

AMERICAN ORTHODONTICS PALATAL ARCH
Model Number 852-543L
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device returned to american orthodontics for evaluation.Product appeared to be intact; it was not broken or fractured.Appeared that the product deformed/bent by the user.Cannot confirm the product was made by american orthodontics but cannot rule out this possibility.No additional detail was provided by the respondents regarding the incident, despite multiple attempts by american orthodontics.It remains unclear how the product was used.
 
Event or Problem Description
Product was swallowed by the patient and had to be surgically removed.

Brand Name
PALATAL ARCH
Common Device Name
PALATAL ARCH
Manufacturer (Section D)
AMERICAN ORTHODONTICS
3524 washington avenue
sheboygan WI 53081
Manufacturer (Section G)
AMERICAN ORTHODONTICS
3524 washington avenue
sheboygan WI 53081
Manufacturer Contact
bruce deemer
3524 washington avenue
sheboygan, WI 53081
MDR Report Key18363745
Report Number2126683-2023-00001
Device Sequence Number20836790
Product Code DYJ
UDI-Device Identifier00190746133411
UDI-Public(01)00190746133411
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number852-543L
Device Catalogue Number852-543L
Device Lot NumberQ14767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Initial Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown